Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

The transverse vibrations of a pipe containing flowing fluid: Methods of integral equations


Authors: Louise H. Jones and Bruce E. Goodwin
Journal: Quart. Appl. Math. 29 (1971), 363-374
DOI: https://doi.org/10.1090/qam/99757
MathSciNet review: QAM99757
Full-text PDF Free Access

Abstract | References | Additional Information

Abstract: Methods are developed to study the problem described in the title. Improvable lower bounds for the first eigenvalue are obtained for the low velocity-thin pipe wall case. It is shown that the eigenvalue changes from real to imaginary as the fluid velocity increases through a ``critical'' velocity. It is the methods which we wish to emphasize in that while we discuss them only for the present problem they are very general and especially powerful when applied to differential equations with constant coefficients.


References [Enhancements On Off] (What's this?)


Additional Information

DOI: https://doi.org/10.1090/qam/99757
Article copyright: © Copyright 1971 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website